Asymptotic high order mass-preserving schemes for a hyperbolic model of chemotaxis

Roberto Natalini 1 Magali Ribot 2, 3
3 COFFEE - COmplex Flows For Energy and Environment
CRISAM - Inria Sophia Antipolis - Méditerranée , JAD - Laboratoire Jean Alexandre Dieudonné : UMR7351
Abstract : We introduce a new class of finite difference schemes for approximating the solutions to an initial-boundary value problem on a bounded interval for a one dimensional dissipative hyperbolic system with an external source term, which arises as a simple model of chemotaxis. Since the solutions to this problem may converge to non constant asymptotic states for large times, standard schemes usually fail to yield a good approximation. Therefore, we propose a new class of schemes, which use an asymptotic higher order correction, second and third order in our examples, to balance the effects of the source term and the influence of the asymptotic solutions. A special care is needed to deal with boundary conditions, to avoid harmful loss of mass. Convergence results are proven for these new schemes, and several numerical tests are presented and discussed to verify the effectiveness of their behavior.
Complete list of metadatas

Cited literature [30 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00765703
Contributor : Magali Ribot <>
Submitted on : Sunday, December 16, 2012 - 11:15:56 AM
Last modification on : Friday, April 19, 2019 - 1:28:06 PM
Long-term archiving on : Sunday, March 17, 2013 - 3:49:57 AM

File

chemotaxis_preprint.pdf
Files produced by the author(s)

Identifiers

Citation

Roberto Natalini, Magali Ribot. Asymptotic high order mass-preserving schemes for a hyperbolic model of chemotaxis. SIAM Journal on Numerical Analysis, Society for Industrial and Applied Mathematics, 2012, 50 (2), pp.883-905. ⟨10.1137/100803067⟩. ⟨hal-00765703⟩

Share

Metrics

Record views

342

Files downloads

233